Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Feeling tenderness in groin areas. Noticed red patches on penis head. It it STD?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11713 Questions
Good morning sir,

Yesterday evening I noticed that both of the left and right nymph node areas in my groin were tender and painful - like I got a sprain. Then I went to toilet to pee and shocked to see a red patch on top of my penus head. I panicked and suspected this must be a STD infection of some sort.

About 5 days ago, I went to see a sex worker. She did an oral but used a cling wrap . Then we had protected sex where a condom was used. About 3 days ago, I visited a massage place where the lady offer to relief me with a hand job. No sex was involved.

Last night in my panic state I took 1000 MG of Azithromycin ( which I happened to have) . This morning I took another 500 MG and finished the package.

Right now, the red patch which covers almost the top of penis head is still there. But I would like to believe it isn't as red as last night. The lymph nodes in my groin area is still sensitive but perhaps slightly smaller in intensity.

So, doctor, what would possibly have gone wrong? The cling wrap the sex worker used was dirty?

Worried sick .
Posted Tue, 4 Jun 2013 in Sexually Transmitted Diseases
Answered by Dr. Rakhi Tayal 44 minutes later
Thanks for posting your query.
Your History suggests, you are suffering from either:

1.) Balanitis
2.) Balanoposthitis

Balanitis is the inflammation foreskin and head of the penis. It may happen due to poor hygiene or use of Harsh soaps which has not been washed. Kindly don't worry as there nothing seems be serious.
It is not likely to be an STD if there is no ulceration, burning micturition and discharge from the urethra.
You should be getting yourself examined by a Urologist so that he may examine you and run few tests like,

1.) Blood Work
2.) Urinalysis

Once confirmed, the treatment will depend upon the cause. Your Doctor may prescribe, antibiotics, steroids and pain killers.

It is easily controllable with medications and Good Personal hygiene.

Follow these lifestyle modifications:

1.) Maintain proper hygiene
2.) Avoid sexual contact with a stranger
3.) Exercise regularly and maintain a healthy weight
4.) Eat healthy nutritious balanced diet which should include fresh fruits and green leafy vegetables
5.) During bathing, retract the foreskin to adequately clean and dry the area.
6.) Stick to your treatment plan and go for regular follow up.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Feeling tenderness in groin areas. Noticed red patches on penis head. It it STD? 31 minutes later

Thank you Dr. XXXXXXX Tayal for your prompt reply!

I believe you received the photo I sent of my condition? I have always kept my genitals very clean. So this suspicion of Balanitis came as a surprise. I guess this has got to done with the fact that I recently engaged in sexual activities hence it had aroused my suspicion that it may have something to do with that.

Doctor, do you think the 1500MG of oral Azithromycin can help in clearing this infection? I have used these up. In my fridge, I still have a box of thirty 100-MG Norfloxacin tablets. Do you advise that I go a 400-MG tablet once a day for three days to clear every up? Or this is not advisable?

Yes, I would endeavor to see a Urologist once I have got my budge worked out - seeing a specialist here in really expensive.

Once again, doctor, thank and look forward to your reply.

PS : I am entitled to three questions right?
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for writing again.
I have received the photo attached with this query.
The lesion you have is a minor one and should clear with azithromycin that you have already taken.
The minor redness is due to the increased vascularity in the area. Taking Norfloxacin is not advisable since there are no urinary symptoms.
You can wait for a week and see if it clears up on its own. In case there is any discharge or burning micturition or the redness persists then do consider about consulting a urologist.
Yes. You can ask me one more follow up question for no extra charges.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Feeling tenderness in groin areas. Noticed red patches on penis head. It it STD? 13 hours later
Good morning Dr. Tayal,

Thank you for your reply.

This morning the redness has subsided although there is still some tenderness felt at the two lymph modes in the groin area. It does look that the infection is going away.

Doctor, I cannot thank you enough for your professionalism. Should there be any sudden revisal of the condition, I will seek medical attention straightaway. Sometime in the future when I have the budget, I will go for a full sexual health checkout.

Thank you again, doctor.

Answered by Dr. Rakhi Tayal 6 minutes later
Thank you.
I am glad I could help.
The rest of the symptoms are also likely to subside over next week.
You can consult me again directly through my profile URL
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.
Warm regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor